Obsessive Compulsive Disorder (OCD) Community
Sensitivity to Meds and Tourette + OCD
About This Community:

This community is an un-mediated, community for questions and support regarding Obsessive Compulsive Disorder (OCD) issues such as: causes, check locks, check stoves, clean things, count items, dirt, doubt, drugs and medications, family and relationship issues, fear of forgetting, fear that a mistake will harm a loved one, financial issues, germs, horrific images, OCD research , order things, perform rituals, repugnant images, repugnant religious thoughts, repugnant sexual thoughts, , shower, symmetry, symptoms, touch things, treatment, violent images, wash hands

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Sensitivity to Meds and Tourette + OCD

I saw my psychiatrist today and he told me Ritalin must be taken cautiously with patients with tics because it aggravates tics. I am 27 years old and have been taking Ritalin since I was about 13. I used to have a blinking eye  tic but Ritalin didnt seem to aggravate it. However I got a funny spasm in my left eye and the doc said its fine. The one question I forgot to ask him was if Ritalin could cause my eye tic to spiral out of control in the future. I am worried because I am doing so well on Ritalin. will it not suddenly cause my tic to come back worse or cause other tics. Also My psychiatrist told me I am very sensitive to drugs. I cant understand this. I am on wonderful medication that is really helping me. I am on 50mg Ritalin and 75mg Effexor. However any new drug I get given knocks me and when I sometimes take my last dose of Ritalin my eyes start vibrating,all my muscles go tight and my eyes vibrate. This seems so unfair. Does this mean my body will eventually reject all meds. Please tell me this is not so. I am so happy on my medication. Thank you
Related Discussions
3 Comments Post a Comment
Blank
585414_tn?1288944902
Ritalin can cause temporary movement disorders such as akathesia (which can be treated with a side effect pill). However on occassion it can also cause some long term movement disorders which include at times tardive dyskinesia (and a variant of it called tardive tourretism) for more information google "Patient Education Tardive Dyskinesia" (as the site itself says "some of these medications may be medically neccessary"). As for for the risk/benefit analysis considering that its helping you it might be worth it but if your psychiatrist has concerns they are valid so discuss this further with them.
Blank
Avatar_m_tn
My son is 7 and has been on Concerta for over a year now. He started with 18MG which worked great. No side effects and had a wonderful experience at school. This year his dosage was increased to 27MG and now I've started to notice a tic I guess is what you call it. I was searching the web and came across other post because I was wondering if it had something to do with his medication. His tic is he wiggles his fingers, he does it and he doesn't even realize it. At first I thought it was just something he was doing  like a kid thing but after reading all the post I think it's related to the medication. It does't affect his day to day activities like writing or playing video games and so on so I'm not sure what to do and I'm wondering if it will progress into something worse?
Blank
1699033_tn?1405352675
The increase may be too much for him.  It is definitely something you should bring up with the doctor.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Obsessive Compulsive Disorder (OCD) Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Personality Disorder Answerers
1699033_tn?1405352675
Blank
JGF25
Somewhere in, MD
9784446_tn?1421340646
Blank
123tushar07
jaipur, India